MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547000
Medical Device Problem Codes Difficult to Remove (1528); Use of Device Problem (1670); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro rx retrieval balloon was attempted to be used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat stones and indeterminate stricture performed on (b)(6) 2025.During the procedure, after several passes and retrieval attempts, the balloon catheter could not be removed from the duct, likely lodged between the stone, stricture, and duct wall.Despite applying significant traction, the catheter could not be removed.The catheter was cut outside the scope to withdraw the scope, then reintroduced the scope and trimmed the catheter within the duodenum, leaving only a minimal portion protruding from the common bile duct.After the final cut, the distal tip dislodged and floated above the stricture.Attempts to retrieve the tip using stricture dilation via spyglass ds, and spybite max were unsuccessful because the common bile duct was too dilated and the tip was floating around too much.Consequently, a 10x60 wallflex fully covered stent was placed to open up the stricture and possibly have the tip of the catheter fall through the stent and out of the duct.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to have fully recovered and that the patient will return in a few weeks to determine if the catheter tip has fallen out though the stent.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of balloon catheter tip detached.Imdrf patient code e2008 captures the reportable event of unretrieved device fragment.Imdrf impact code f2301 captures the reportable event of additional devices required.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of balloon catheter tip detached.Imdrf patient code e2008 captures the reportable event of unretrieved device fragment.Imdrf impact code f2301 captures the reportable event of additional devices required.Block h11: investigation results: the extractor pro rx retrieval balloon device was not returned as it was reported to be disposed.A technical analysis could not be performed.However, a media analysis was performed on the photos provided by the complainant where it can be observed x-ray images and the pouch with product information.No other problems with the device were noted.According to the media analysis performed, it was inconclusive to determine the reported events based on the x-ray images, for this reason and due to the lack of evidence it is unable to confirm the reported event of tip detachment of device or device component.However, based on the evidence provided, it was reported that the catheter was cut outside the scope, according to the information provided the device was cut in such a way that it could be out of scope, which represents a clear alteration of the device.The investigation concluded that, without analysis of the device, the most probable root cause of the clinical observations is cause not established.

Brand Name
EXTRACTOR PRO RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23752441
Report Number3005099803-2025-06587
Device Sequence Number9428862
Product Code FGE
UDI-Device Identifier08714729790266
UDI-Public(01)08714729790266(17)270724(10)37051237
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00547000
Device Catalogue NumberM00547000
Device Lot Number0037051237
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer12/30/2025
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date01/20/2026
Date Device Manufactured07/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown